Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On limit analysis of plates

Author: Walter Schumann
Journal: Quart. Appl. Math. 16 (1958), 61-71
MSC: Primary 73.00
DOI: https://doi.org/10.1090/qam/102256
MathSciNet review: 102256
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The bending of thin perfectly plastic plates of arbitrary shape under transverse load is studied. The collapse load for a concentrated force on such a plate is found to be $ 2\pi $ times the yield moment.

References [Enhancements On Off] (What's this?)

  • [1] H. G. Hopkins and W. Prager, The load carrying capacities of circular plates, J. Mech. Phys. Solids 2 1-13 (1953) MR 0057735
  • [2] H. G. Hopkins, The theory of deformation of non-hardening rigid-plastic plates under transverse load, IUTAM Colloquium, Madrid, 176-183 (1955)
  • [3] D. C. Drucker, W. Prager and H. J. Greenberg, Extended limit design theorems of continuous media, Quart. Appl. Math. 9, 381-389 (1952) MR 0045573
  • [4] A. R. Rzhanitsyn, The shape at collapse of elastic-plastic plates, simply supported along the edges (in Russian), Translated by R. M. Haythornthwaite, Tech. Rept. No. 19, Contract Nonr 562(10), Office of Naval Research MR 0097921
  • [5] W. Prager, Probleme der Plastizitätstheorie, Birkhäuser, Basel 1955, p. 54 MR 0076573
  • [6] W. Prager and P. G. Hodge, Jr., Theorie ideal plastischer Körper, Wien, 1954, p. 133
  • [7] W. Blaschke, Differentialgeometrie, Bd. 1, Berlin, 1930, pp. 112, 179
  • [8] C. E. Weatherburn, Differential geometry, vol. 1, Cambridge, 1927, p. 177
  • [9] W. Prager, Discontinuous fields of plastic stress and flow, Proc. Sec. Natl. Congr. Appl. Mech., June 1954 MR 0079413
  • [10] R. Courant and D. Hilbert, Methoden der mathematischen Physik, Bd. 2, Berlin, 1932, p. 233

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.00

Retrieve articles in all journals with MSC: 73.00

Additional Information

DOI: https://doi.org/10.1090/qam/102256
Article copyright: © Copyright 1958 American Mathematical Society

American Mathematical Society